MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUP MED CLAV LK PL 6H L 73MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. SUP MED CLAV LK PL 6H L 73MM; PLATE, FIXATION, BONE
Model Number 71803411
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 01/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after an intervention (ots of the left clavicle) with osteosynthesis material had been performed on (b)(6) 2022, the patient reported intense pain.An urgent x-ray indicates that the plate was released by the distal fragment, causing the need for a new intervention.Further details are unknown at the moment.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, no relevant clinical information has been provided for inclusion in this medical investigation.Therefore, a thorough medical investigation could not be rendered nor could the clinical root cause of the reported failure be determined.Per subsequent e-mail, the client reported, ¿according to the doctor, the patient¿s non-compliance led the reported failure.¿ the x-ray referenced in the complaint obtained due to the patient¿s complaint of severe pain indicated, ¿the plate was released by the distal fragment,¿ was not provided for review.Therefore, the impact to the patient beyond the reported loosening and the unknown new intervention cannot be confirmed nor concluded.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for fracture fixation revealed that loosening of implant components has been identified as a possible adverse effect.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, surgical technique or size of device.Possible causes could include but not limited to traumatic injury, surgical technique or size of device.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SUP MED CLAV LK PL 6H L 73MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13591343
Report Number1020279-2022-00847
Device Sequence Number14907866
Product Code HRS
UDI-Device Identifier03596010622631
UDI-Public03596010622631
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K061352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71803411
Device Catalogue Number71803411
Device Lot Number18JM10736
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
73824010-PERI-LOC 3.5MM T20 CRTX SCREW 10MM S-T; 73824012-PERI-LOC 3.5MM T20 CRTX SCREW 12MM S-T; 73824014-PERI-LOC 3.5MM T20 CRTX SCREW 14MM S-T
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale